Re: !5 years on Kadian
Well, it seems the depression is really your brain calling out for more meds. Sigh. What a catch-22, huh? The more you use, the higher the tolerance goes and the higher the tolerance, the more you use. This was very much part of the problem for me. We keep needing more to fel normal.
I can only share what happened with me: Once I was completely off the pills, I noticed a funny thing (that others have also experienced). My pain off the pills was no worse than my pain on them. With all that was happening to me between the pain, the depression and the exhaustion, I had to retire. Now, because I do not have to work, I can handle the pain better. Much of my pain is in my left leg and travels up the back with too much walking or standing. Now I can rest when I need to. I also use ice, heat and aspirin. These things help.
Because you are not working, are making use of the hottub and seem to know your limits, perhaps it is time to try and get completely off the meds and see how you fare. For me, it was the only solution in the end. Unless you want to continue to having to up your dosages, I think it is worth a try.
IF you decide to try and come completely off, I would advise a slow taper. Make a cut of just 10% from one dose and stay there for a week to 10 days and level off before making the next cut. Then 10% off another dose and wait again and so on and so forth. If you decide to do this, give a holler and I will share more.
Tough choices, I know. Wishing you well in making the best one for you.